MAUDE Adverse Event Report: COOK INC; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

COOK INC; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number G43991
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: a2, a3, a4, b3, b5, b7, d9, h3, h6 (health effect - clinical code and health effect - impact code) h3 - device evaluated by mfg?: device not returned to manufacturer.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was provided 10mar2025.The device was placed during a cardiac defect repair in an 11-month-old female patient.The second lumen was filled with a saline solution or heparinized saline solution prior to catheter introduction.The catheter's lumen was flushed prior to insertion into the patient; however, when it was flushed in the kit, it was more difficult than usual.The lumens were not clamped nor injection caps placed (excluding the distal extension) prior to insertion into the patient.Immediately after the wire was removed from the distal lumen, the lumens were aspirated and flushed.The proximal lumen did not aspirate adequately and was very hard to flush.The device was in place approximately 30 seconds and was immediately replaced for another same size and length catheter, which then flushed more easily.No adverse effects were reported for the patient.
 
Additional Manufacturer Narrative
C1 - #3 drug sequence number: 3; #2 name and strength: rifampicin/minocycline hcl 1000g/kg.D1 - brand name: cook spectrum minocycline/rifampin impregnated double lumen central venous catheter tray.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the proximal port of a cook spectrum minocycline/rifampin impregnated double lumen central venous catheter was found to be occluded.At this time, no harm to the patient has been reported.Additional information regarding event details and patient outcome has been requested but is currently unavailable.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: it was reported that the proximal port of a cook spectrum minocycline/rifampin impregnated double lumen central venous catheter was found to be occluded.The device was placed during a cardiac defect repair in an 11-month-old female patient.The second lumen was filled with a saline solution or heparinized saline solution prior to catheter introduction.The catheter's lumen was flushed prior to insertion into the patient; however, when it was flushed in the kit, it was more difficult than usual.The lumens were not clamped nor injection caps placed (excluding the distal extension) prior to insertion into the patient.Immediately after the wire was removed from the distal lumen, the lumens were aspirated and flushed.The proximal lumen did not aspirate adequately and was very hard to flush.The device was in place approximately 30 seconds and was immediately replaced for another same size and length catheter, which then flushed more easily.No adverse effects were reported for the patient.Reviews of the documentation, including the complaint history, device history record, quality control procedures, and instructions for use (ifu) for the device were conducted during the investigation.The complaint device was not returned for evaluation; therefore, a physical examination could not be conducted.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot and related subassembly lots revealed one related non-conformance for antimicrobial coating in inner lumen in which all non-conforming product was scrapped.A complaint history search did not identify any other events associated with the reported device lot.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling: the product ifu, [c_t_ulmabrm_rev4] ¿spectrum and spectrum glide central venous catheters,¿ provides the following information to the user related to the reported failure mode: product recommendations suggested catheter maintenance "after catheter is placed and prior to use, tip position and lumen patency should be confirmed by free aspiration of venous blood." instructions for use ¿prepare the catheter for insertion by flushing each of the lumens and clamping or attaching the injection caps to the appropriate extensions.¿ how supplied ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, no product returned, and the results of our investigation, it was concluded that, a component failure unrelated to manufacturing or design deficiencies contributed to the reported event.It is possible that there was excessive coating in the inner lumen of the catheter; however, without device return this cannot be confirmed.The lumens were not clamped nor injection caps placed (excluding the distal extension) prior to insertion into the patient which could have exacerbated the issue.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21573316
Report Number1820334-2025-00240
Device Sequence Number8751454
Product Code FOZ
UDI-Device Identifier00827002439917
UDI-Public(01)00827002439917(17)261031(10)16198666
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K033843
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG43991
Device Catalogue NumberC-UDLMY-401J-ABRM-HC-FST
Device Lot Number16198666
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2025
Supplement Date Received by Manufacturer03/10/2025
07/23/2025
Initial Report FDA Received Date03/11/2025
Supplement Report FDA Received Date03/14/2025
08/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient Age11 MO
Patient SexFemale
Patient Weight8 KG